MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-16
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Codes Ischemia Stroke (4418); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped3 pipeline vantage failed to open in the proximal section and required balloon angioplasty.Mild poor apposition of the proximal inferior device occurred during the procedure requiring balloon angioplasty to achieve complete wall apposition.The pipelin was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.Post procedure complete wall apposition and occlusion of the index aneurysm with a raymond-roy scale class 1.The patient was being treated for a ruptured, fusiform aneurysm in the right internal carotid artery (ica), c5 segment.The max diameter was 2.4mm and the distal and proximal landing zones were 3mm.Dual antiplatelet treatment was administered.No patient symptoms or complications were reported.
 
Event or Problem Description
Additional information received reported pipeline shield was not reported as being resheathed after deployment.On re-review, the event could have led to a potential sade.Incomplete opening of the pipeline shield device could have potentially led to an ischemic stroke if intervention was performed to obtain complete wall apposition.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported pipeline shield was placed to treat a hemorrhagic stroke due to ruptured aneurysm.The subject did not have an ischemic stroke.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21746693
Report Number2029214-2025-00836
Device Sequence Number3928910
Product Code OUT
UDI-Device Identifier00763000284251
UDI-Public00763000284251
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberPED2-375-16
Device Catalogue NumberPED2-375-16
Device Lot NumberB383760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/01/2025
04/30/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/27/2025
05/13/2025
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale
Patient Weight93 KG